MAUDE Adverse Event Report: CORDIS CORPORATION RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER
Catalog Number 506510N
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 5f 10 cm trans radial rain sheath accordioned as it was attempted to be inserted in a left pedal artery with guided ultrasound (us).There was difficulty inserting and withdrawing due to the accordioned condition of device.When attempting to remove the sheath over the wire.The csi wire became entrapped during the procedure and abnormal force was required when withdrawing the device.The wire and sheath were removed.The distal tip of the wire broke off the rest of the wire.The wire was successfully retrieved and removed by the physician.There were no reports of patient injury.The device was used in an interventional endovascular percutaneous transluminal angioplasty (pta).The device was prepped, flushed, and wiped with heparinized saline prior to insertion to activate the hydrophilic coating.The sheaths are stored in the product box in a temp/humidity-controlled procedure room.The sheath was inspected prior to use, with no defects noted.Severe calcification was noted by the physician via ultrasound.The length of stay was not increased due to the product malfunction.Another 5f rain sheath was used for the procedure.The vessel dilator was snapped into place at the hub.The device was prepped per the instructions for use (ifu).The csi had been wiped down with a wet gauze.There were no anatomical anomalies with the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The product history review is expected but has not been completed.The device is available for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
-after further review of additional information received the following sections have been updated accordingly: d2, d3, g1, g3, g6, h1, h2, h3, h6, and h10 -a review of the manufacturing documentation associated with lot 18120489 presented no issues during the manufacturing process that can be related to the reported event.-additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This fda report was generated due to phr completion, however phr was reopened for revisions and is still pending.The device is available for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
An attempt was made to insert a 5f rain sheath (506510n lot 18120489) into a left pedal artery.The sheath accordioned.When attempting to remove the sheath over the wire, there was difficulty.Therefore, the wire and sheath were removed.The distal tip of the wire broke off the rest of the wire.The wire was successfully retrieved and removed by the physician.The procedure was an interventional endovascular pta.Access was through the left pedal artery via ultrasound guided access.The device was prepped, flushed, and wiped with heparinized saline prior to insertion to activate the hydrophilic coating.The sheaths are stored in the product box in a temp/humidity-controlled procedure room.The sheath was inspected prior to use, with no defects noted.Severe calcification was noted by the physician via ultrasound.There was no patient harm noted, and their length of stay was not increased due to the product malfunction.Another 5f rain sheath was used for the procedure.One non-sterile unit of a ¿5f10cm nw radial¿ was received for analysis.During visual inspection, the tip of the cannula was found in an accordioned condition.Additionally, an unknown non-cordis mini guidewire was returned.The mini guidewire has a different color and is stiffer than the cordis mini guidewire because the body is solid, not coiled like the cordis mini guidewire.Inner diameter (id) and outer diameter (od) measurements were taken and found within specification.During functional analysis, a lab sample guidewire was inserted into the vessel dilator without any difficulty.Additionally, the vessel dilator was inserted into the cannula and no anomalies were observed.A product history record (phr) review of lot 18120489 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter sheath introducer (csi)-withdrawal difficulty¿ and ¿catheter sheath introducer (csi)- insertion difficulty¿ " cannot be confirmed due to the nature of the event.The complaint reported by the customer as catheter sheath introducer (csi)- accordioned was confirmed since this condition was found at the tip of the cannula.The complaint reported by the customer as ¿mini guidewire~ fractured-separated¿ was not confirmed since a non-cordis guidewire was returned.Patient specific anatomical features may have contributed to the reported events.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.If using a hydrophilic access wire, soak the wire as well to activate the coating.Thread the csi with vessel dilator over the guidewire, grasping the sheath close to the skin to prevent buckling.Advance the assembly through the tissue and into the vessel.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
RAIN SHEATH TRANSRADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17026416
Report Number9616099-2023-06509
Device Sequence Number7031446
Product Code DYB
UDI-Device Identifier10705032082150
UDI-Public(01)10705032082150(17)250531(10)18120489
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number506510N
Device Lot Number18120489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer05/31/2023
07/04/2023
03/02/2024
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/26/2023
07/28/2023
03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient Weight98 KG
Patient RaceWhite